Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 21, 2001, 5:01 PM CST for Boone County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2001, 5:01 PM CST (23:01 UTC)
- Expired
- Feb 21, 2001, 5:30 PM CST
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Boone County, AR
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 5:05 PM CST | Hail 0.75 | Harrison Arpt, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:59 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 21, 3:59 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 359 PM CST WED FEB 21 2001 MAIN FOCUS IS PRECIPITATION TONIGHT THEN FRIDAY NIGHT AND SATURDAY. TEMPERATURES ACROSS THE AREA ARE IN THE 30S AND 40S. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE INTO THE SOUTH AND WESTERN PORTIONS OF THE AREA. WILL INCLUDE LIKELY POPS ACROSS THE AREA TONIGHT WITH VORT MAX MOVING ACROSS THE NORTH. SOME SLEET AND FREEZING RAIN IS EXPECTED IN THE NORTH. COLD FRONT IS ACROSS NORTH LOUISIANA. DRY AIR MOVES IN ON THURSDAY. ANOTHER COLD FRONT APPROACHES FROM THE NORTH ON FRIDAY AND LOW SWINGS IN FROM THE WEST. CLOUDS WILL OVERSPREAD THE AREA ON FRIDAY BRINGING SHOWERS AND THUNDERSHOWERS BY FRIDAY NIGHT. SEVERAL SHORT WAVES MOVE THROUGH FRIDAY NIGHT AND SATURDAY MORNING BEFORE THE COLD FRONT SATURDAY AFTERNOON. GOOD UPWARD VERTICAL VELOCITIES ARE ASSOCIATED WITH THIS AND LOTS OF MOISTURE. STRONG SOUTH WINDS ARE EXPECTED AND 1-2 INCHES OF RAIN IS STILL ANTICIPATED. DRY AIR COMES IN SATURDAY NIGHT. WRAP AROUND CLOUDS WILL COME INTO THE NORTH ON SUNDAY. SUNDAY NIGHT THROUGH TUESDAY WILL BE DRY. THE NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY. STAYED CLOSE TO FWC TEMPERATURES. COORDINATED WITH TULSA...THANKS. .LIT...NONE 51
In the hours before
Special weather statement, Feb 21, 12:30 PM CST, 4 hours 31 minutes before
ARZ022>024-031>034-038-039-041>047-052>057-062>069-220600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1230 PM CST WED FEB 21 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF CENTRAL AND SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT. A FRONTAL SYSTEM WAS NEARLY STATIONARY OVER SOUTHERN ARKANSAS EARLY THIS AFTERNOON. TO THE NORTH OF THE FRONT...COOLER AIR CONTINUED TO FILTER INTO THE STATE ON BRISK NORTHEAST WINDS. MEANWHILE...LOW PRESSURE WAS CENTERED OVER EASTERN TEXAS AT MIDDAY. THE LOW IS FORECAST TO MOVE NORTHEAST ALONG THE FRONT LATER TODAY AND TONIGHT. MOISTURE LEVELS WILL BE ON THE INCREASE AHEAD OF THE LOW. AS THE WARMER AND MORE HUMID AIR IS LIFTED OVER THE COOLER AIR NEAR THE SURFACE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE. CONDITIONS MAY BE UNSTABLE ENOUGH OVER THE AREA FOR SOME OF THE THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IS POSSIBLE ACROSS PARTS OF CENTRAL AND SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT. 44
Special weather statement, Feb 21, 2:00 PM CST, 3 hours 1 minute before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-220600- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CST WED FEB 21 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF ARKANSAS LATE THIS AFTERNOON AND TONIGHT. A FRONTAL SYSTEM WAS NEARLY STATIONARY OVER EXTREME SOUTHERN ARKANSAS EARLY THIS AFTERNOON. TO THE NORTH OF THE FRONT...COOLER AIR CONTINUED TO FILTER INTO THE STATE ON BRISK NORTHEAST WINDS. MEANWHILE...LOW PRESSURE WAS CENTERED OVER EASTERN TEXAS EARLY THIS AFTERNOON. THE LOW IS FORECAST TO MOVE NORTHEAST ALONG THE FRONT LATER TODAY AND TONIGHT. MOISTURE LEVELS WILL BE ON THE INCREASE AHEAD OF THE LOW. AS THE WARMER AND MORE HUMID AIR IS LIFTED OVER THE COOLER AIR NEAR THE SURFACE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE. CONDITIONS MAY BE UNSTABLE ENOUGH OVER THE AREA FOR SOME OF THE THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IS POSSIBLE ACROSS PARTS OF CENTRAL AND SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 5:16 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.